Osaka Journal of Mathematics

Involutions on a compact 4-symmetric space of exceptional type

Hiroyuki Kurihara and Koji Tojo

Full-text: Open access

Abstract

Let $(G/H, \sigma)$ be a compact $4$-symmetric space of inner and exceptional type. Suppose that the dimension of the center of $H$ is one and $H$ is not a centralizer of a toral subgroup of $G$. In this paper we shall classify the involution $\tau$ of $G$ satisfying $\tau \circ \sigma = \sigma \circ \tau$.

Article information

Source
Osaka J. Math., Volume 52, Number 4 (2015), 1101-1125.

Dates
First available in Project Euclid: 18 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1447856035

Mathematical Reviews number (MathSciNet)
MR3426631

Zentralblatt MATH identifier
1335.53066

Subjects
Primary: 53C30: Homogeneous manifolds [See also 14M15, 14M17, 32M10, 57T15]
Secondary: 17B20: Simple, semisimple, reductive (super)algebras 53C35: Symmetric spaces [See also 32M15, 57T15]

Citation

Kurihara, Hiroyuki; Tojo, Koji. Involutions on a compact 4-symmetric space of exceptional type. Osaka J. Math. 52 (2015), no. 4, 1101--1125. https://projecteuclid.org/euclid.ojm/1447856035


Export citation

References

  • M. Berger: Les espaces symétriques noncompacts, Ann. Sci. École Norm. Sup. (3) 74 (1957), 85–177.
  • A. Gray: Riemannian manifolds with geodesic symmetries of order $3$, J. Differential Geometry 7 (1972), 343–369.
  • S. Helgason: Differential Geometry, Lie Groups, and Symmetric Spaces, Academic Press, New York, 1978.
  • J.A. Jiménez: Riemannian $4$-symmetric spaces, Trans. Amer. Math. Soc. 306 (1988), 715–734.
  • V.G. Kac: Infinite-Dimensional Lie Algebras, third edition, Cambridge Univ. Press, Cambridge, 1990.
  • H. Kurihara and K. Tojo: Involutions of compact Riemannian 4-symmetric spaces, Osaka J. Math. 45 (2008), 643–689.
  • H. Kurihara and K. Tojo: Classification of a non-compact $4$-symmmetric spaces of exceptional type, in preparation.
  • S. Murakami: Sur la classification des algèbres de Lie réelles et simples, Osaka J. Math. 2 (1965), 291–307.
  • H. Naitoh: Compact simple Lie algebras with two involutions and submanifolds of compact symmetric spaces, I, Osaka J. Math. 30 (1993), 653–690.
  • H. Naitoh: Compact simple Lie algebras with two involutions and submanifolds of compact symmetric spaces, II, Osaka J. Math. 30 (1993), 691–732.
  • H. Naitoh: Grassmann geometries on compact symmetric spaces of general type, J. Math. Soc. Japan 50 (1998), 557–592.
  • K. Tojo: Totally real totally geodesic submanifolds of compact 3-symmetric spaces, Tohoku Math. J. (2) 53 (2001), 131–143.
  • K. Tojo: Classification of totally real and totally geodesic submanifolds of compact 3-symmetric spaces, J. Math. Soc. Japan 58 (2006), 17–53.
  • J.A. Wolf and A. Gray: Homogeneous spaces defined by Lie group automorphisms, I, J. Differential Geometry 2 (1968), 77–114.
  • J.A. Wolf and A. Gray: Homogeneous spaces defined by Lie group automorphisms, II, J. Differential Geometry 2 (1968), 115–159. \endthebibliography*